Tornado, Winnebago
- When
- June 9, 5:40 PM CST to 5:50 PM CST
- Where
- Winnebago County, 5 mi SE of Oshkosh
- Rating
- F0
- Path length
- 3 mi
- Path width
- 40 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.967, -88.483
) and a funnel cloud in central Calumet county. ).
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms that moved into unstable air over east central Wisconsin produced waterspouts on Lake Winnebago, large hail at Oshkosh (Winnebago co.) and a funnel cloud in central Calumet county. One of the waterspouts formed 5 miles southeast of Oshkosh, traveled 3 miles and then dissipated 5 miles east of Oshkosh (Winnebago co.). Another waterspout formed 4 miles northwest of Stockbridge (Calumet co.) but quickly dissipated.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 9, 3:00 PM CST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 400 PM CDT THU JUN 9 2005 .SHORT TERM...TONIGHT AND FRIDAY. CONVECTIVE POTENTIAL IS THE MAIN FORECAST CONCERN IN THE SHORT TERM. SURFACE ANALYSIS FROM 21Z HAD A COLD FRONT IN THE WESTERN PART OF THE FORECAST AREA WITH DEW POINTS MAINLY IN THE 50S BEHIND IT. BY 20Z THE FRONT HAD REACHED THE BAY AND FOX VALLEY WITH MID 60S DEW POINTS ALONG AND AHEAD OF IT. 12Z SOUNDINGS SHOWED A SIGNIFICANT CAP...CONVECTIVE TEMPS WERE OVER 90 F...WITH STEEP LAPSE RATES ABOVE. SHOWERS MOVED INTO WESTERN AND CENTRAL WISCONSIN THIS AFTERNOON AS A VORT MOVED OUT OF IOWA...BUT LITTLE RAIN WAS REACHING THE GROUND. NO CG LIGHTNING WAS BEING DETECTED BUT STEEP MID LEVEL LAPSE RATES COULD RESULT IN DEVELOPMENT OF SOME THUNDER. HAVE ADDED A MENTION OF SCATTERED EVENING SHOWERS/THUNDERSTORMS TO ACCOUNT FOR THIS. MODELS WERE SHOWING SOME DIFFERENCES BUT AT LEAST HAD THE SAME GENERAL IDEA OF LIFTING THE LOW IN IOWA...AND ASSOCIATED FRONTAL BOUNDARY...NORTH. THE FRONT SHOULD HANG AROUND THE FA THROUGH FRIDAY...KEEPING A CHANCE OF THUNDERSTORMS IN THE FORECAST. .LONG TERM...FRI NGT THRU NXT THU. MAIN FCST CHALLENGE CONTS TO BE PCPN TRENDS AS SERIES OF BOUNDARIES AND UPPER LEVEL DISTURBANCES TO LINGER AROUND NE WI THRU NXT TUE. STARTING FRI NGT...A PIECE OF SHRTWV ENERGY IS FCST TO MOV INTO THE CNTRL PLAINS AND INTERACT WITH A SLOW MOVG CDFNT TO GENERATE A LRG AREA OF SHWRS/TSTMS ACROSS THE UPR MIDWEST. QSTN IS HOW FAR EAST WL PCPN GET? THE NAM AND NGM FASTER SENDING CDFNT INTO WRN WI THUS HAS QPF OVR MUCH OF WI. UKMET/GFS KEEP FNT FARTHER WEST THUS MINIMIZING PCPN CHCS. PREFER THE LATTER SOLN BASED ON THE FACT THAT CONVECTION ON THE FNT WL SLOW ITS EWD PROGRESS. WL PLACE HIGHER POPS OVR WRN SECTIONS OF THE FCST AREA... BUT LEAVE POPS IN CHC CATEGORY FOR NOW. YET ANOTHER MILD NGT WITH THICKENING CLDS AND SOUTHERLY WNDS. CDFNT EDGES SLOWLY EAST INTO SAT BUT WL HAVE A HARD TIMING MOVG AS A SFC WAVE RIDES N-NE ALONG IT. DYNAMICS AND INSTABILITY TO INCREASE THRU THE DAY...THEREFORE A BETTER CHC OF SEEING TSTMS BREAK OUT. WL LWR TEMPS A COUPLE OF DEGS OVR SRN SECTIONS OF THE FCST AREA DUE TO CLDS. EXPECT TEMPS TO BE PRETTY UNIFORM ACROSS ALL OF NE WI. SFC WAVE TO PUSH NE THRU WI SAT NGT WHILE CDFNT STALL ACROSS WRN WI AS NXT SHRTWV EJECTS INTO THE CNTRL PLAINS. EVEN THO DYNAMICS PROGGED TO WEAKEN SAT NGT...WL KEEP THUNDER IN THE FCST DUE TO MODERATE INSTABILITY AND DEEP MSTR STILL IN PLACE. HEADED INTO THE EXTENDED...MDLS INITIALLY IN GOOD AGREEMENT WITH ROCKIES UPR TROF AND EAST COAST/EXTREME WRN ATLANTIC UPR RDG. PBLMS DVLP THEREAFTER AS GFS QUICKER TO LIFT TROF NE INTO THE NRN/CNTRL PLAINS WHILE ECMWF HOLDS TROF BACK. TEMPS WL CONT ABV NORMAL THRU EARLY NXT WEEK BEFORE A PATN CHG SENDS READINGS BACK TO NORMAL. BROAD SW FLOW REMAINS ACROSS THE MIDDLE OF THE COUNTRY THO TRYING TO PINPOINT WHERE BOUNDARIES WL BE DURING THE DAY IS DIFFICULT AT BEST. CANADIAN AND DGEX INDICATE THE WEAK FNTL BNDRY TO BE SITUATED ACROSS THE MIDWEST TOWARD THE WRN GREAT LKS. MSTR SHOULD BE IN PLACE THUS ANY BNDRY COULD SET OFF TSTMS WITH MODERATE INSTABILITY. PREFER TO KEEP THE WARM...MUGGY CONDITIONS GOING FOR SUNDAY WITH CHC POPS. THE ORIGINAL BNDRY LIKELY TO HANG UP SOMEWHERE OVR SRN WI OR NRN IL ON MON AS IT RUNS INTO THE INFLUENCE OF THE ERN U.S. UPR RDG. ROCKIES TROF IN THE MEANTIME PROGGED BY THE MAJORITY OF THE MDLS TO SHIFT INTO THE PLAINS. DUE TO THAT BNDRY STILL CLOSE BY...NE WI MAY SEE A CHC OF TSTMS REDEVELOP. THE UPR TROF TO MOV INTO THE NRN PLAINS/UPR MIDWEST ON TUE AND SWING A CDFNT THRU NE WI. TSTMS SHOULD ACCOMPANY THE FROPA WITH TEMPS A LITTLE COOLER DUE TO CLDS AND PCPN. MEAN FLOW STARTS TO TRANSITION TO A NEAR ZONAL FLOW AS UPR RDG SPREADS WWD ACROSS THE GULF COAST STATES. THE REMAINS OF THE UPR TROF/LOW FCST TO LINGER IN OUR VCNTY RIGHT THRU WED IF NOT INTO EARLY THU. UNTIL THIS FEATURE COMPLETELY LEAVES THE RGN... HAVE LEFT SML CHC OF SHWRS IN THE FCST. TEMPS BY THIS TIME EXPECTED TO COOL OFF TO AROUND NORMAL WITH LWR DEW POINTS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && MG/KALLAS WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 315 AM CDT THU JUN 9 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-101100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 315 AM CDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE SOUTHERN PART OF THE AREA LATE THIS AFTERNOON. THE CHANCE OF THUNDERSTORMS WILL GRADUALLY SPREAD NORTH OVERNIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH NEXT WEDNESDAY A WARM HUMID AIR MASS WILL BECOME ESTABLISHED ACROSS THE AREA AT LEAST THROUGH EARLY NEXT WEEK. THE WARM AND HUMID AIR WILL RESULT IN A CHANCE OF THUNDERSTORMS THROUGH THE PERIOD. BE SURE TO MONITOR LATER FORECASTS AND STATEMENTS WHICH WILL BE BETTER ABLE TO DEFINE THE TIMES AND LOCATIONS WHERE SEVERE WEATHER WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-564-101100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 315 AM CDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE SOUTHERN PART OF THE AREA LATE THIS AFTERNOON. THE CHANCE OF THUNDERSTORMS WILL GRADUALLY SPREAD NORTH OVERNIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH NEXT WEDNESDAY A WARM HUMID AIR MASS WILL BECOME ESTABLISHED ACROSS THE AREA AT LEAST THROUGH EARLY NEXT WEEK. THE WARM AND HUMID AIR WILL RESULT IN A CHANCE OF THUNDERSTORMS THROUGH THE PERIOD. BE SURE TO MONITOR LATER FORECASTS AND STATEMENTS WHICH WILL BE BETTER ABLE TO DEFINE THE TIMES AND LOCATIONS WHERE SEVERE WEATHER WILL BE POSSIBLE. SKOWRONSKI/KURIMSKI WEATHER.GOV/GREENBAY
The Green Bay radar (KGRB), 66 km away, was scanning. The volume nearest the first event began at 23:42 UTC.
2 tornado, 1 hail, 1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyThe tornado archive for Wisconsin, 2005Warnings in Wisconsin, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458326, 5458328, 5458327, 5458329.